Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on integral closure


Author: Judith Sally
Journal: Proc. Amer. Math. Soc. 36 (1972), 93-96
MSC: Primary 13B20
DOI: https://doi.org/10.1090/S0002-9939-1972-0311639-9
MathSciNet review: 0311639
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let R be an integrally closed domain and $ {x_i},{y_j}(1 \leqq i \leqq n,1 \leqq j \leqq m)$ R-sequences. Let

$\displaystyle T = R[x_1^{{\alpha _1}} \cdots x_n^{{\alpha _n}}/y_1^{{\beta _1}} \cdots y_m^{{\beta _m}}],$

where the $ {\alpha _i}$ and $ {\beta _j}$ are positive integers. If T is integrally closed then

$\displaystyle {\alpha _1} = \cdots = {\alpha _n} = 1\quad {\text{or}}\quad {\beta _1} = \cdots = {\beta _m} = 1.$ ($ *$)

$ ( ^\ast )$ is sufficient for T to be integrally closed in the following cases:

(1) R is Noetherian and the $ ({x_i},{y_j})R$ are distinct prime ideals,

(2) R is a polynomial ring over an integrally closed domain and the $ {x_i}$ and $ {y_j}$ are indeterminates.


References [Enhancements On Off] (What's this?)

  • [1] I. Kaplansky, Commutative rings, Allyn and Bacon, Boston, Mass., 1970. MR 40 #7234. MR 0254021 (40:7234)
  • [2] J. Lipman, Rational singularities, with applications to algebraic surfaces and unique factorization, Inst. Hautes Études Sci. Publ. Math. No. 36 (1969), 195-279. MR 43 #1986. MR 0276239 (43:1986)
  • [3] A. Mattuck, Complete ideals and monoidal transforms, Proc. Amer. Math. Soc. 26 (1970), 555-560. MR 42 #272. MR 0265362 (42:272)
  • [4] M. Nagata, Local rings, Interscience Tracts in Pure and Appl. Math., no. 13, Interscience, New York, 1962. MR 27 #5790. MR 0155856 (27:5790)
  • [5] G. Scheja, Über ganz-algebraische Abhängigkeit in der Idealtheorie, Comment. Math. Helv. 45 (1970), 384-390. MR 42 #7468. MR 0272767 (42:7648)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13B20

Retrieve articles in all journals with MSC: 13B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0311639-9
Keywords: Integrally closed domain, Noetherian domain, R-sequence, monoidal transform, complete ideal
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society